Missouri, 2003

Heavy Snow in Missouri, February 9, 2003

February 9, 2003 · NWS MEG · 2 events in 2 counties and zones

Heavy snow fell across the Missouri bootheel with most locations reporting between 2 and 3 inches of snow.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Heavy snow fell across the Missouri bootheel with most locations reporting between 2 and 3 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 9, 3:00 PM CST, 1 hour earlier.

Area forecast discussion, Feb 9, 3:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CST SUN FEB 9 2003

RADAR IMAGES SHOW BANDS OF MODERATE SNOW MOVING ACROSS PORTIONS OF
THE CWA.  EXPECT SNOW TO CONTINUE INTO THE EVENING HOURS IN THE
NORTHERN ZONES. IN THE SOUTHERN ZONES...PRECIPITATION WILL MAINLY BE
IN THE FORM OF RAIN.  AREAS IN BETWEEN SHOULD SEE SNOW...CHANGE OVER
TO RAIN.  THINK THE THREAT FOR ACCUMULATING SNOW WILL DIMINISH
AROUND 9 PM...WITH AREAS POSSIBLY SEEING AN ADDITIONAL INCH. AFTER
THAT...THE AREA WILL SEE FLURRIES...WITH SPRINKLES IN EXTREME
SOUTHERN ZONES.

EXPECT CLOUDS TO HANG AROUND DURING THE MORNING HOURS TOMORROW
BEFORE BECOMING PARTLY CLOUDY.  HIGH PRESSURE TAKES OVER FROM THE
BEGINNING TO THE MIDDLE PART OF THE WEEK GIVING THE AREA A GRADUAL
WARMING TREND.

A LOW PRESSURE SYSTEM APPROACHES THE AREA THURSDAY NIGHT.  MODELS
ARE MOVING THIS SYSTEM SLOWLY TO THE EAST.  LOOKS LIKE SEVERAL LOW
PRESSURE CENTERS WILL FORM ALONG A FRONT...AND MOVE TOWARD THE
NORTHEAST.  THIS WILL GIVE THE ENTIRE CWA...A CHANCE FOR RAIN
THURSDAY NIGHT THROUGH SATURDAY. WITH THE EXTREME SOUTHERN
ZONES...POSSIBLY SEEING A CHANCE FOR RAIN THROUGH SUNDAY...DUE TO
THE FRONT HANGING AROUND CENTRAL TO SOUTHERN MISSISSIPPI.

PRELIMINARY NUMBERS
MEM 33/45 33/52 34 61010
MKL 30/43 27/50 30 81010
JBR 29/42 27/48 32 61010
TUP 35/48 30/55 32 81010

.MEG...SNOW ADVISORY THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN
MISSISSIPPI...WEST TENNESSEE...MISSOURI BOOTHEEL...AND PORTIONS OF
EASTERN ARKANSAS.

KRS
Hazardous weather outlook, Feb 9, 3:34 PM CST, 26 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-101000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CST SUN FEB 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

A SNOW ADVISORY CONTINUES FOR NORTHEAST ARKANSAS...MOST OF WEST
TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI THIS EVENING. SNOW WILL
CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF ACROSS NORTHEAST
ARKANSAS AND NORTHWEST TENNESSEE. SNOW WILL MIX WITH SLEET AND RAIN
ACROSS NORTHEAST MISSISSIPPI AND ALONG THE TENNESSEE AND MISSISSIPPI
BORDER BEFORE BEFORE ENDING THIS EVENING.

TOTAL ACCUMULATIONS IN THE ADVISORY AREA WILL RANGE FROM AROUND 1
INCH ACROSS EXTREME NORTHEAST MISSISSIPPI TO AS MUCH AS 3 INCHES
OVER NORTHWEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SJM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Dunklin

When
February 9, 4:00 PM CST to 8:00 PM CST
Where
Dunklin forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Heavy Snow, Pemiscot

When
February 9, 4:00 PM CST to 8:00 PM CST
Where
Pemiscot forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345544, 5345545.